MAUDE Adverse Event Report: DEPUY SPINE INC SPOT 2MM, 45 UP ANGLE MICROPI; RONGEUR

DEPUY SPINE INC SPOT 2MM, 45 UP ANGLE MICROPI; RONGEUR
Model Number 292904202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The following was reported: item 2929-04-201: the screw holding this instrument together was missing when the instrument was taken out of the pan.It was therefore not usable.Item 2929-04-202: the tip of this instrument bent and eventually broke off as the surgeon was using this instrument to remove small bone fragments.No piece fell into the patient but the missing piece was discarded.Item 2867-25-020: the tip of this screw driver was stripped and twisted as the surgeon was trying to remove a screw which was very hard to remove.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the micro pituitary revealed general wear and tear to the device due to numerous uses over time.It was noted that one of the jaws of the pituitary was broken.The broken jaw was not returned.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the jaw of the device breaking cannot be determined from the sample and the information provided.A potential root cause may be high forces inadvertently placed on the jaws of the device during impaction, exerting enough force to result in the fracture.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPOT 2MM, 45 UP ANGLE MICROPI
Common Device Name
RONGEUR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8558449
Report Number1526439-2019-51579
Device Sequence Number16662561
Product Code HTX
UDI-Device Identifier10705034225685
UDI-Public(01)10705034225685
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292904202
Device Catalogue Number292904202
Device Lot NumberKW1543341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1